Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 95, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 14, 2000, 7:34 PM EDT for Putnam County, West Virginia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 7:34 PM EDT (23:34 UTC)
- Expired
- Jul 14, 2000, 8:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 27 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:45 PM EDT | Hail 1.25 | Hurricane, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
303
WUUS51 KRLX 142334
SVRCRW
WVC079-150000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
734 PM EDT FRI JUL 14 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN WEST VIRGINIA...
* UNTIL 800 PM EDT...
* AT 730 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS FROM 17 MILES NORTH OF ELEANOR TO NEAR
ELEANOR...MOVING SOUTHEAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...WINFIELD.
<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3849 8197 3842 8185 3846 8174 3858 8176
3862 8171 3868 8176 3865 8197What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:14 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 14, 4:14 PM EDT, 3 hours 20 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-150809- AREA FORECAST DISCUSSION...CORRECTED TO ADD WATCH INFO NATIONAL WEATHER SERVICE CHARLESTON WV 414 PM EDT FRI JUL 14 2000 NEW WATCH JUST CAME OUT...WILL BE BRIEF HERE. GOING WITH LIKELY POPS MOST AREAS OBVIOUSLY WITH THE FRONT AND SEVERE WEATHER. EXPECT SOME CLOUD BREAKUP BEHIND THE FRONT BEFORE THE UPPER LOW REALLY BEGINS TO SETTLE IN. THIS LOW SINKS SOUTH AND CLOUDS UP THE NORTHERN COUNTIES...WILL ALSO CONTINUE LOW CHANCE POPS FOR SATURDAY IN MOST ZONES WITH SOME INSTABILITY. ALMOST A WINTERLIKE PATTERN...COMPLETE WITH NW FLOW. MOISTURE BEGINS SLOW PULLOUT SAT NIGHT AND SUNDAY...WILL TAPER POPS FROM SW TO NE ACCORDINGLY. MORE OR LESS IN MOS BALLPARK ON TEMPS. .RLX... WV...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT FOR ZONES WVZ005>009...WVZ014. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FOR ZONES WVZ010>011...WVZ016>020...WVZ028>032...WVZ039>040. VA...NONE. KY...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT FOR ZONES KYZ101>103...KYZ105. OH...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT FOR ZONES OHZ066-067...OHZ075-076...OHZ083>087.
In the hours before
Special weather statement, Jul 14, 3:35 PM EDT, 3 hours 59 minutes before
WVZ008-010-011-013>020-024>032-039-040-142030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 335 PM EDT FRI JUL 14 2000 AT 3:30 PM...THUNDERSTORMS WERE MOVING SOUTHEAST...THROUGH THE COLUMBUS AND CINCINNATI REGION. A SEVERE THUNDERSTORM WATCH IS CURRENTLY POSTED AS FAR EAST AS THE OHIO RIVER COUNTIES...INCLUDING HUNTINGTON....POINT PLEASANT...AND PARKERSBURG. THE STORMS COULD REACH FURTHER EAST AFTER 6 O'CLOCK. SO...THE NATIONAL WEATHER SERVICE WILL BE MONITORING WHETHER THE WATCH HAS TO BE EXPANDED EAST...TO INCLUDE OUR REGION. SO INCREASE YOUR WEATHER AWARENESS NOW. IF YOU PLAN TO BE OUTSIDE THIS EVENING...MONITOR THE WESTERN HORIZON FOR THUNDERSTORM DEVELOPMENT. .END / KTB / NATIONAL WEATHER SERVICE
Special weather statement, Jul 14, 4:18 PM EDT, 3 hours 16 minutes before
OHZ083-084-142046- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 418 PM EDT FRI JUL 14 2000 THUNDERSTORM WERE IN ROSS COUNTY...NEAR CHILLICOTHE AT 4:15 PM. THE STORMS ARE MOVING EAST AND SOUTHEAST...AND WILL AFFECT VINTON AND JACKSON COUNTIES OF SOUTHERN OHIO AROUND 5 O'CLOCK. A SEVERE THUNDERSTORM WATCH REMAINS IN AFFECT. SEEK SHELTER INDOORS BEFORE THE STORM ARRIVES. GUSTY WINDS AND HAIL MAY BE SEEN IN FAVORA#BLE LOCATIONS...ESPECIALLY THOSE EXPOSED TO THE WEST AND NORTHWEST. THE NATIONAL WEATHER SERVICE WILL BE MONITORING THOSE STORMS FOR POSSIBLE WARNINGS. .END / KTB / NATIONAL WEATHER SERVICE
Local storm report, Jul 14, 5:57 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0557 PM EDT FRI JUL 14 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0539 PM CHILLICOTHE OH 1.25 INCH HAIL
07/14/00 ROSS EVENT OCCURRED BETWEEN
0524 PM AND 0539 PM
0557 PM JACKSON OH 1.00 INCH HAIL
07/14/00 JACKSON EVENT OCCURRED BETWEEN
0542 PM AND 0557 PMLocal storm report, Jul 14, 6:03 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0603 PM EDT FRI JUL 14 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0619 PM JACKSON OH TORNADO
07/14/00 JACKSON EVENT OCCURRED BETWEEN
0604 PM AND 0619 PM
0729 PM BARBOURSVILLE WV .75 INCH HAIL
07/14/00 CABELL EVENT OCCURRED BETWEEN
0714 PM AND 0729 PM
0749 PM HAMLIN WV .50 INCH HAIL
07/14/00 LINCOLN EVENT OCCURRED BETWEEN
0734 PM AND 0749 PM
0751 PM HAMLIN WV 1.00 INCH HAIL
07/14/00 LINCOLN EVENT OCCURRED BETWEEN
0736 PM AND 0751 PM
0753 PM HURRICANE WV 1.25 INCH HAIL
07/14/00 PUTNAM EVENT OCCURRED BETWEEN
0738 PM AND 0753 PM
0759 PM HAMLIN WV .75 INCH HAIL
07/14/00 LINCOLN EVENT OCCURRED BETWEEN
0744 PM AND 0759 PM
0749 PM HAMLIN WV .75 INCH HAIL
07/14/00 LINCOLN EVENT OCCURRED BETWEEN
0734 PM AND 0749 PM
0812 PM ALKOL WV WIND DAMAGE
07/14/00 LINCOLN STRUCTURAL DAMAGE.
EVENT OCCURRED BETWEEN
0757 PM AND 0812 PMLocal storm report, Jul 14, 6:09 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
609 PM EDT FRI JUL 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0552 PM JACKSON OH 1 INCH HAIL
07/14/00 JACKSON REPORTED BY JACKSON COUNTY
SHERIFF DEPT.
NNNNLocal storm report, Jul 14, 6:37 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
637 PM EDT FRI JUL 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM JACKSON OH TORNADO
07/14/00 JACKSON POSSIBLE TORNADOES
REPORTED BY JACKSON COUNTY
SHERIFFS DEPT NEAR VALLEY
CHAPEL RD, BEAVER PIKE AND
HAMMERTOWN LAKEThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:13 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 32 min |
| Jul 14, 7:43 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 32 min |
| Jul 14, 7:57 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.